MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number 82086-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Pain (1994)
Date of Event 10/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of pain and stroke are listed in the xact instructions for use as known potential patients effect potentially associated with carotid stents and embolic protection systems.Based on the case information, a conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.
 
Event or Problem Description
It was reported that the procedure was to treat a carotid artery.A xact carotid stent system was used for this procedure and deployed without issue following the instructions for use (ifu).An unspecified balloon was used for standard post-dilatation of the lesion.However the patient started to feel discomfort.At this point, the filter was retrieved and neurological, visual, and verbal tests were done.It was noted that the patient's left eye drooped and vision changes occurred, when the patient smiled the face started to droop, speech was slurred; the patient had a stroke.Tissue plasminogen activator medication was provided to the patient immediately.There is no determination on what caused the stroke.Patient is doing well and recovered.No additional information was provided.

Brand Name
XACT CAROTID
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9239746
Report Number2024168-2019-12961
Device Sequence Number16547109
Product Code NIM
UDI-Device Identifier08717648010224
UDI-Public08717648010224
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number82086-01
Device Lot Number8121261
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age63 YR
Patient Weight77